Ufimskii Matematicheskii Zhurnal
General information
Latest issue
Impact factor

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Ufimsk. Mat. Zh.:

Personal entry:
Save password
Forgotten password?

Ufimsk. Mat. Zh., 2021, Volume 13, Issue 2, Pages 104–111 (Mi ufa568)  

Integrable Abel equation and asymptotics of symmetry solutions of Korteweg-de Vries equation

B. I. Suleimanova, A. M. Shavlukovab

a Institute of Mathematics, Ufa Federal Research Center, RAS, Chernyshevky str. 112, 450008, Ufa, Russia
b Bashkir State University, Zaki Validi str. 32, 450076, Ufa, Russia

Abstract: We provide a general solution to a first order ordinary differential equation with a rational right-hand side, which arises in constructing asymptotics for large time of simultaneous solutions of the Korteweg-de Vries equation and the stationary part of its higher non-autonomous symmetry. This symmetry is determined by a linear combination of the first higher autonomous symmetry of the Korteweg-de Vries equation and of its classical Galileo symmetry. This general solution depends on an arbitrary parameter. By the implicit function theorem, locally it is determined by the first integral explicitly written in terms of hypergeometric functions. A particular case of the general solution defines self-similar solutions of the Whitham equations, found earlier by G.V. Potemin in 1988. In the well-known works by A.V. Gurevich and L.P. Pitaevsky in early 1970s, it was established that these solutions of the Whitham equations describe the origination in the leading term of non-damping oscillating waves in a wide range of problems with a small dispersion. The result of this work supports once again an empirical law saying that under various passages to the limits, integrable equations can produce only integrable, in certain sense, equations. We propose a general conjecture: integrable ordinary differential equations similar to that considered in the present paper should also arise in describing the asymptotics at large times for other symmetry solutions to evolution equations admitting the application of the inverse scattering transform method.

Keywords: integrability, Abel equation, Korteweg-de Vries equation, asymptotics

Full text: PDF file (400 kB)
References: PDF file   HTML file

English version:
Ufa Mathematical Journal, 2021, 13:2, 99–106 (PDF, 304 kB); https://doi.org/10.13108/2021-13-2-99

Bibliographic databases:

UDC: 517.925
MSC: 34M55, 35Q53
Received: 01.04.2021

Citation: B. I. Suleimanov, A. M. Shavlukov, “Integrable Abel equation and asymptotics of symmetry solutions of Korteweg-de Vries equation”, Ufimsk. Mat. Zh., 13:2 (2021), 104–111; Ufa Math. J., 13:2 (2021), 99–106

Citation in format AMSBIB
\by B.~I.~Suleimanov, A.~M.~Shavlukov
\paper Integrable Abel equation and asymptotics
of symmetry solutions of Korteweg-de Vries equation
\jour Ufimsk. Mat. Zh.
\yr 2021
\vol 13
\issue 2
\pages 104--111
\jour Ufa Math. J.
\yr 2021
\vol 13
\issue 2
\pages 99--106

Linking options:
  • http://mi.mathnet.ru/eng/ufa568
  • http://mi.mathnet.ru/eng/ufa/v13/i2/p104

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Уфимский математический журнал
    Number of views:
    This page:31
    Full text:16

    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021